Alabama, 2005

Lightning Strike in Alabama, June 7, 2005

June 7, 2005 · NWS MOB · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 7, 2:15 AM CST, 10 hours 15 minutes earlier.

Area forecast discussion, Jun 7, 2:15 AM CST, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
315 AM CDT TUE JUN 7 2005

.SHORT TERM (TODAY AND TONIGHT)...LATEST SFC MAP SHOWS WEAK HIGH
PRESSURE OVER MUCH OF THE SOUTHEAST U.S. AND NE GULF. ALOFT AT 00Z
WEAK MID TO UPPER TROF WAS DEPICTED NEAR THE AL/MS BORDER PROGGED TO
REMAIN SOMEWHAT STATIONARY THROUGH TONIGHT OVER THE REGION. WITH
THIS WEAK SYSTEM STILL IN PLACE AND PRECIPITABLE WATERS AVERAGING
SLIGHTLY ABOVE 2 INCHES ACROSS THE CWFA BELIEVE THE THREAT OF
WIDESPREAD THUNDERSTORMS WILL CONTINUE THROUGH EARLY THIS EVENING
FOR MOST AREAS IN THE CWFA. SOME AREAS DID RECEIVE MORE THAN 2
INCHES LOCALLY YESTERDAY AND SEE NO REASON WHY IT COULDNT HAPPEN
AGAIN GIVEN THE CURRENT CONDITIONS AND SHORT RANGE PROGS. CURRENT
RUC SOLUTION SUGGESTS THE CONVECTION OVER S LA WILL REDEVELOP LATER
THIS MORNING...DRIFTING SLOWLY EASTWARD. CURRENT POPS REFLECT THIS
WELL. HAVE LOWERED TODAYS HIGHS FROM THE GFS MOS DUE TO EXTRA CLOUDS
AND RAIN./32

.LONG TERM (WEDNESDAY THROUGH MONDAY)...EXPECT WEDNESDAYS WEATHER TO
BE SIMILAR TO TODAY, WITH ANOTHER WEAK SHORT WAVE MOVING ACROSS
CWA.  THIS WILL INTERACT WITH SEA BREEZE AND DAYTIME HEATING AND
WILL AID IN THE DEVELOPMENT OF RW/TRW.  HIGH PRECIPITABLE WATER
VALUES WILL CONTINUE AND WE COULD SEE SOME HIGH PRECIPITATION
AMOUNTS, ESPECIALLY ALONG THE COASTAL AREAS WHERE THE SEA BREEZE AND
SHORT WAVE WILL INTERACT.  EXPECT HEAVIER AMOUNTS OF RAINFALL TO BE
A LITTLE FARTHER EAST THAN TODAYS HEAVIER AMOUNTS.  SHOULD DRY OUT
SOME ON THURSDAY BUT STILL EXPECT SCATTERED RW/TRW DEVELOPMENT
IN THE DAYTIME.  MODELS ADVERTISING LOW DEVELOPMENT OVER THE GULF BY
LATE WEEK.  GFS MUCH STRONGER IN SOLUTION THAN THE ETA.  WILL HOLD
OFF MENTIONING DEVELOPMENT OF LOW UNTIL THE MODELS HAVE A LITTLE
MORE CONSISTENCY.  EITHER WAY WILL INCREASE CHANCE OF RW/TRW FROM
PREVIOUS FORECAST BEGINNING LATE FRIDAY CONTINUING INTO THE
WEEKEND.  SHOULD DRY OUT AGAIN BY LATE SUNDAY INTO MONDAY.
TEMPERATURES WILL BE NEAR NORMAL WITH A LITTLE BELOW NORMAL HIGHS ON
WEDNESDAY, FRIDAY AND SATURDAY BECAUSE OF BETTER CHANCES OF
PRECIPITATION AND CLOUDS THOSE DAYS. /01

&&

.MARINE...HAVE GONE WITH CURRENT GFS SOLUTION THROUGH 12Z THU BUT
WILL REFRAIN FROM ADJUSTING WINDS OVER THE WEEKEND DUE TO THE
UNCERTAINTY OF THE LOW FORMING OVER THE GULF OVER THE WEEKEND.
EXPECT A LIGHT SOUTHERLY WIND FLOW TO CONTINUE THROUGH EARLY THU.
/32

&&

.FIRE WEATHER...RAIN CHANCES WILL BE HIGH BOTH TODAY AND WEDNESDAY.
COULD SEE ISOLATED RAINFALL TOTALS OF 2-3 INCHES ACROSS PARTS OF THE
AREA BOTH TODAY AND AGAIN ON WEDNESDAY. /01

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      85  73  87  72 /  60  40  60  30
PENSACOLA   84  74  86  73 /  60  40  50  30
DESTIN      84  76  87  74 /  60  40  50  30
EVERGREEN   85  69  87  70 /  60  40  60  30
WAYNESBORO  86  70  87  71 /  50  40  60  30
CAMDEN      85  68  87  70 /  70  50  60  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&

01/32
Hazardous weather outlook, Jun 7, 4:00 AM CST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT TUE JUN 7 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-072200-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...AN UPPER LEVEL DISTURBANCE NEAR THE
MISSISSIPPI ALABAMA BORDER COMBINED WITH ABUNDANT MOISTURE AND
INSTABILITY WILL HELP GIVE WAY TO SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TODAY. THE MAIN THREAT FROM THESE STORMS WILL BE
LOCALLY HEAVY RAINS...FREQUENT LIGHTNING...AND BRIEF GUSTY WINDS
FROM 25 TO 35 MPH. HOWEVER...THUNDERSTORMS ARE FORECAST TO REMAIN
BELOW SEVERE LEVELS.

THE COMBINATION OF HIGH TIDAL RANGES...OUTGOING TIDES AND SOUTHERLY
WINDS ALONG AREA BEACHES WILL BRING A MODERATE RISK FOR DANGEROUS
RIP CURRENTS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH MUCH OF THE
PERIOD. AT THIS TIME THE MAIN THREAT WITH SOME OF THE STRONGER
THUNDERSTORMS WILL BE LOCALLY HEAVY RAINS...FREQUENT LIGHTNING AND
BRIEF GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.

The radar

The Mobile radar (KMOB), 4 km away, was scanning. The volume nearest the first event began at 18:29 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Mobile

When
June 7, 12:30 PM CST
Where
Mobile County, Citronelle
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
30.685, -88.197 (the zone’s center; the record gives no point)

Lightning struck a large oil barrel tank and set it on fire. The fire spread to five other tanks and they were also destroyed. No injuries were reported.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457335.